For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

Memory Loss Forum

If you think your memory loss was caused by a medication, please share your experience.

For help with memory problems right click this free ebook and save file as Mind and Memory Mastery.


Excessive drowsiness and memory loss
Date: 2/21/2012
I have been taking Gabapentin and Klonopin for many years at low dosages. I have noticed my memory is impaired with these 2 drugs. I am trying to wean off Gabapentin as I think that taking these 2 have caused more harm than good. In my opinion unless it involves weaning from Klonopin the Gabapentin is only needed then. Watch out for excessive drowsiness and more memory loss. Also do the research find out what's best for you. If your body starts talking, listen.
Mike


Mood swings, confusion, and short term memory loss
Date: 3/29/2012
I was on Wellbutrin for a couple of years and didn't remember any memory loss however I cold turkey off of it and experienced mood swings, confusion, and mainly allot of short term memory loss. I know s.t. Mem loss is possible while on bupropion but is is also possible withdrawal symptom?
Brad

AskDocWeb: The package insert for Wellbutrin does not list withdrawal as a potential problem but it has been reported by some individuals. How long short-term memory loss may persist is unknown. The side effects that have been reported from discontinuing Wellbutrin include difficulty sleeping, headaches, fatigue, irritability, dizziness, agitation, and burning/tingling sensations.


Sudden memory loss
Date: 4/1/2012
Hi, I have been taking Zoloft, Temazepam, Cyclobenzaprine, Metformin, Lipitor. Can any of these cause sudden memory loss? It's been happening all of the sudden lately. I'm 49 and type 2 diabetic, with HBP. Thank you!
Kristi

AskDocWeb: It appears you have several possible contributors for memory loss. The patient information for Zoloft and Temazepam both list memory loss as one of the possible severe side effects that should reported to your doctor. Drinking alcohol while on temazepam and/or Cyclobenzaprine can increase your risk of several side effects including memory loss.

In February 2012, the FDA announced changes to the safety information on the labels of statins such as Lipitor, Crestor and Zocor saying that they may raise levels of blood sugar and could cause memory loss. One of the former astronauts, Dr. Duane Graveline describes in his book, Lipitor: Thief of Memory, his complete memory loss due to the side effects of Lipitor.


Abilify (Aripiprazole)
Date: 4/27/2012
I have experienced severe memorey loss from Abilify.
TIM


Having some memory loss
Date: 4/28/2012
I am taking Topamax (daily for migrane prevention), Imitrex (when a migrane happens), & wellbutrin (for OCD)... I seem to be having some memory loss ... is this possibly due to interactions of the 3 drugs?
Carlie memoryloss

AskDocWeb: It may not have anything to do with interactions of the drugs but the effects may be cumulative. Each of them lists memory loss as a possible side effect. Taking all three together is likely to increase the risk of that side effect.


Is memory loss permanent?
Date: 5/20/2012
I'm glad I found this site, my husband thought I was nuts when I told him I'm losing my memory. I've been on EffexorXR 75mg for quite a few months now. Is this memory loss permanent? Should I talk to my doctor about switching medication?
Brigid

AskDocWeb: The majority of those with drug-induced memory loss experience an improvement in their memory once they have stopped taking the medication. When memory loss interferes with your ability to carry out regular daily activities of work, social activities or other daily tasks then it is of concern and requires medical evaluation.


Issues with memory loss
Date: 6/6/2012
I have taken anti-seizure medications from age 8 when I was hit by a car and suffered brain trauma. I am now 48 and memory loss/confusion have increased greatly. I also take an anti-depressant to balance the seizure medication - currently Lamictal (on the list). In addition I take Adderall to combat my issues with diagnosed ADD, and Levoxyl for hypo thyroidism. I sound like a mess, but always coped by avoiding confronting it. All that said, what are your thoughts on improving my chronic and sometimes overwhelming issues with memory loss?
Elise

AskDocWeb: You might give some thought to the fact that each of our senses has its own memory channel. While most people specialize in remembering visual images it's also possible to develop other sensory channels. The most common example is musicians. They specialize in remembering sounds. The senses of smell, taste and touch play lessor roles in memory but there are people who specialize in those sensory channels. The things you may find difficult to remember in one sensory channel may be easier to remember in another sensory channel. For example if you have difficulty remembering someone's name when introduced to them, you might imagine seeing their name printed in color on their forehead. When you meet that person later you have the choice of remembering hearing the sound of their name from the introduction or remember imagining their name printed on their forehead. Other ways to apply that depends on which sensory channel you use the most. The idea is to store information in more than one sensory channel.

Another thing that may make life easier is called mnemonics. That's a technique or strategy that is used to improve memory. It makes use of information that is already stored in long-term memory and associates new information with it making it easier to recall when you need it. There are many different ways to use mnemonics and if you want to improve your memory, that's something you can do on your own.


Librium and Luvox
Date: 6/18/2012
Yes, I am having difficulty remembering a lot of things more than usual, like I forgot who my mom was today. I hope this is short term memory loss and that it goes away. I had headaches earlier after taking my medication (Librium and Luvox). I also was fine memory wise until I took this medication combination. And my doctor thought I'd be fine on these meds! I was for 2 months, and now I'm not! People, don't do Librium and Luvox together like I did!
Rachel

Memory Loss Report - 2 - 3 - 4 - 5 - 6 - 7 - Page 8 - 9 - 10 - Last Page 11


If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.

Thanks for stopping by.
AskDocWeb

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on memory loss and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page